Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS State College, PA

July 23, 2008Lancaster County, Lebanon County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 23, 2008, 2:08 AM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 2:08 AM EDT (06:08 UTC)
Expired
Jul 23, 2008, 3:30 AM EDT
In force
82 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Sterling radar (KLWX), 146 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 230608
SVRCTP
PAC071-075-133-230730-
/O.NEW.KCTP.SV.W.0112.080723T0608Z-080723T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 AM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 330 AM EDT

* AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SPRY TO STEWARTSTOWN...AND
  MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STONYBROOK AND WINDSOR AROUND 215 AM EDT...
  BROGUE AROUND 220 AM EDT...
  SUNNYBURN AROUND 225 AM EDT...
  WRIGHTSVILLE AND COLUMBIA AROUND 230 AM EDT...
  MOUNT JOY AND MOUNTVILLE AROUND 235 AM EDT...
  LANDISVILLE AND SMITHVILLE AROUND 240 AM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 266 AND 287.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3972 7666 3979 7679 3990 7681 4004 7652
      4015 7658 4037 7625 4012 7593 4005 7594
      3997 7599 3992 7600 3988 7599 3971 7637
TIME...MOT...LOC 0608Z 239DEG 30KT 3993 7671 3975 7652

$$

FORECASTER: LAMBERT/RADZANOWSKI
1 follow-up statement
000 
WWUS51 KCTP 230700
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 AM EDT WED JUL 23 2008

PAC071-075-133-230730-
/O.CON.KCTP.SV.W.0112.000000T0000Z-080723T0730Z/
YORK PA-LANCASTER PA-LEBANON PA-
300 AM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHEASTERN LEBANON...LANCASTER AND SOUTHEASTERN YORK
COUNTIES...

AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LITITZ TO PARADISE TO
BETHEL...MOVING NORTHEAST AT 34 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KLEINFELTERSVILLE...NEW HOLLAND AND GAP AROUND 305 AM EDT...
  REAMSTOWN AROUND 310 AM EDT...
  TERRE HILL...REAMSTOWN AND DENVER AROUND 315 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3972 7666 3979 7679 3990 7681 4004 7652
      4015 7658 4037 7625 4012 7593 4005 7594
      3997 7599 3992 7600 3988 7599 3971 7637
TIME...MOT...LOC 0700Z 239DEG 30KT 4018 7626 4000 7606
          3986 7606

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:19 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 22, 10:19 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1019 PM EDT TUE JUL 22 2008

.SYNOPSIS...
A SHARPENING UPPER TROUGH WILL FINALLY PUSH A SLOW MOVING FRONTAL
BOUNDARY OVER THE GREAT LAKES INTO WESTERN PENNSYLVANIA TONIGHT.
THE FRONT WILL STALL OUT OVER THE EASTERN PART OF THE STATE
WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND
FRIDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LARGE SCALE FORCING ASSOCIATED WITH DIGGING GRT LKS TROF WILL
OVERSPREAD CENTRAL PA OVERNIGHT...LIKELY RESULTING IN A REVERSAL
OF THE NORMAL DIURNAL CONVECTIVE TREND. 21Z SREF DATA SUPPORTS AN
INCREASING CHC OF SHWRS/TSTMS OVERNIGHT WITH LIKELY POPS MOST OF
THE AREA BY DAWN. HOWEVER...ANY THREAT OF SVR WX IN VICINITY OF STALLED SFC
FRONT OVR NW PA SHOULD WANE BY MIDNIGHT...AS BLYR COOLS/STABILIZES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
21Z SREF PUSHES FRONTAL BOUNDARY SLOWLY THRU CENTRAL/EASTERN PA ON
WED...AS AMPLIFYING UPPER TROF SWINGS THRU...BECOMING NEG TILT BY
LATE IN THE DAY/EVENING. STRONG LARGE SCALE FORCING...FAVORABLE RIGHT
ENTRANCE OF JET AND ANOMALOUS PWATS ALONG FRONT ALL POINT TOWARD
THE POTENTIAL OF LOCALLY HVY CONVECTIVE RAINFALL ACROSS EASTERN PA
ON WED...ESPECIALLY LATE IN THE DAY. WILL KEEP HIGH POPS
THERE...AND MENTION HEAVY RAIN IN THE GRIDS. ANTECEDENT CONDS
PRETTY DRY...SO IT WILL BE VERY TOUGH TO GET NEAR THE WIDESPREAD
FFG VALUES OF 4 TO 4.5 INCHES IN 3 HRS. URBAN AREAS ARE CLOSER TO
3 INCHES IN 3 HRS...BUT EVEN THAT WOULD BE A STRETCH.

WILL ALSO HAVE TO MONITOR POTENTIAL OF SVR WX WED ACROSS OUR SE
ZONES...WHERE MEAN SREF CAPES SURGE TO ARND 2000 J/KG. MAX TEMPS
COULD STAY IN THE 70S WED OVER THE NW HALF OR MORE OF THE
REGION...AND DIP INTO THE LOWER 50S IN THE NW MTS WED NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
LEFT SOME SHOWERS AND STORMS IN FCST FOR WED NIGHT INTO EARLY THU
AM. STILL EXPECT MOST OF THU TO BE OK FOR MOST OF C PA... AS THE
UPPER LEVEL TROUGH MOVES JUST EAST OF THE AREA.

COLD FRONT FALLS APART JUST TO THE SE OF C PA...THEN WARM
AND HUMID AIR MOVES BACK TO THE NW FRIDAY NIGHT. NEXT FRONT MOVES
ACROSS SATURDAY...BUT WEAK SFC TROUGH AND UPPER TROUGH TO LINGER
ACROSS THE GREAT LAKES EARLY NEXT WEEK.

THUS WENT MAINLY DRY FCST FOR THU AND FRI...THEN CHC FOR SAT...
THEN S CHC ON SUNDAY. WENT WITH DRY FCST FOR MONDAY AND TUE.
GFS BLOWS UP A SYSTEM OVER SOUTH CENTRAL PA ON MONDAY...BUT
THIS NOT CONSISTENT WITH OTHER MODELS AND RUNS...SO THINK
IS A CONVECTIVE FEEDBACK PROBLEM.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS EXPECTED THIS EVENING WITH ONLY ISOLATED
-SHRA/TSRA. LATER TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH
AREAS OF FOG FORMING AFTER DARK. REDUCTIONS TO MVFR CAN BE
EXPECTED AFTER 10-11PM ACROSS MOST AREAS WITH FURTHER REDUCTIONS
TO IFR ACROSS CENTRAL AND WESTERN TERMINALS AFTER MIDNIGHT.

ONGOING CONVECTION TO OUR SOUTH WILL MOVE NORTH INTO THE AREA
AFTER MIDNIGHT AND WILL BE ENHANCED BY A SHORTWAVE APPROACHING FROM
THE GREAT LAKES. THIS WILL CAUSE A MORE WIDESPREAD AREA OF SHOWERS
AND THUNDERSTORMS TO OVERTAKE THE AREA CAUSING REDUCTIONS TO MVFR
AND EVEN SOME IFR STARTING AT ABOUT 2AM ACROSS CENTRAL AREAS AND
8AM FARTHER EAST NEAR HARRISBURG.

THE UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED OVERHEAD ON
WEDNESDAY KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS AROUND.
WESTERN AREAS SHOULD IMPROVE EARLIEST ON WEDNESDAY AFTN WITH MOST
SHOWERS COMING TO AN END BY THE AFTERNOON. FURTHER EAST HEAVY RAIN
AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE THROUGH WEDNESDAY
NIGHT WITH REDUCTIONS TO MVFR AND IFR VISIBILITY AND CEILING
EXPECTED.

THE FRONT SHOULD FINALLY BE OFFSHORE BY THURSDAY MORNING BRINGING
IN VFR CONDITIONS. HOWEVER WE WILL STILL BE UNDER THE UPPER LEVEL
TROUGH WHICH MAY CAUSE A FEW ISOLATED AFTERNOON SHOWERS TO
DEVELOP... WHICH MAY BRIEFLY LOWER CEILINGS AND VISIBILITIES TO
MVFR. VFR CONDITIONS EXPECTED FRIDAY AND SUNDAY... BUT YET
ANOTHER FRONT MAY BRING ANOTHER CHANCE OF THUNDERSTORMS ON
SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...FITZGERALD
SHORT TERM...DANGELO/FITZGERALD
LONG TERM...MARTIN
AVIATION...GARTNER/EVANEGO
Hazardous weather outlook, Jul 23, 1:17 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 AM EDT WED JUL 23 2008

PAZ004>006-010>012-017-018-037-041-240530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-
117 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-024>028-033>036-045-046-049-050-056-063-064-240530-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-PERRY-CUMBERLAND-ADAMS-
117 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY
THIS MORNING. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
AND COULD CAUSE A FEW POWER OUTAGES.

ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS
SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

PAZ042-051>053-057>059-065-066-240530-
SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-
YORK-LANCASTER-
117 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY
THIS MORNING. LOCALIZED STRONG WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR AND COULD CAUSE A FEW POWER OUTAGES.

ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS
SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.

IN ADDITION...THUNDERSTORMS TRAINING NORTHEAST ACROSS THE SAME
AREAS WILL LEAD TO LOCALLY VERY HEAVY RAIN OF 2 TO 3 INCHES. THIS
AMOUNT OF RAINFALL WILL CAUSE SIGNIFICANT PONDING OF WATER
THROUGHOUT LOW SPOTS ON ROADS AND POOR DRAINAGE AREAS IN CITIES
AND TOWNS. SOME SMALL STREAMS COULD APPROACH BANK FULL LATER TODAY
OR TONIGHT...ESPECIALLY EAST OF THE LOWER SUSQUEHANNA VALLEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LAMBERT

In the hours before

Special weather statement, Jul 22, 8:12 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT TUE JUL 22 2008

PAZ017>019-230045-
CLEARFIELD PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
812 PM EDT TUE JUL 22 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND EAST CENTRAL
CLEARFIELD COUNTIES...

AT 808 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF CLEARFIELD...MOVING EAST AT 29 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PHILIPSBURG AROUND 820 PM...BLACK MOSHANNON
STATE PARK AROUND 835 PM AND UNIONVILLE AROUND 845 PM.

FORECASTER: KF
Special weather statement, Jul 22, 11:27 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1127 PM EDT TUE JUL 22 2008

PAZ004-005-230400-
MCKEAN PA-WARREN PA-
1127 PM EDT TUE JUL 22 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...

AT 1124 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
EAST OF WARREN TO 5 MILES NORTH OF WARREN TO 7 MILES WEST OF
WARREN...MOVING NORTH AT 24 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL AFFECT THE TOWN OF RUSSELL AROUND 1135 PM...AND
THEN STAY OVER MAINLY RURAL AREAS OF NORTHWESTERN MCKEAN
COUNTY...NORTHEASTERN WARREN COUNTY AND NORTH CENTRAL WARREN COUNTY.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

FORECASTER: LAMBERT
Special weather statement, Jul 22, 11:34 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 PM EDT TUE JUL 22 2008

PAZ066-230415-
LANCASTER PA-
1134 PM EDT TUE JUL 22 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY
THROUGH 1215 AM EDT...

AT 1134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
WILLOW STREET...OR 4 MILES TO THE WEST OF BETHEL...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR QUARRYVILLE AROUND 1140 PM...PARADISE AROUND
1150 PM AND GAP AROUND 1155 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 41.

FORECASTER: LAMBERT/GARTNER
Special weather statement, Jul 23, 12:39 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 AM EDT WED JUL 23 2008

PAZ024>026-033>036-230645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
SOMERSET PA-
1239 AM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...SOMERSET...
SOUTHERN BLAIR...SOUTHERN CAMBRIA...SOUTHERN FRANKLIN AND
SOUTHWESTERN HUNTINGDON COUNTIES THROUGH 245 AM...

AT 1239 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 26 MILES
SOUTH OF CONNELLSVILLE TO 13 MILES SOUTHWEST OF FROSTBURG TO 29 MILES
SOUTH OF CUMBERLAND TO 44 MILES SOUTH OF BERKELEY SPRINGS...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR ADDISON AROUND 100 AM...SALISBURY...
WELLERSBURG...MOUNT DAVIS...AND MEYERSDALE AROUND 115
AM...ROCKWOOD...LAKE GORDON...HYNDMAN AND GARRETT AROUND 130 AM AND
SEVEN SPRINGS...SOMERSET...BUFFALO MILLS AND LOCUST GROVE AROUND 145
AM.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 30 MINUTES WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 25.

FORECASTER: LAMBERT
Special weather statement, Jul 23, 1:30 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 AM EDT WED JUL 23 2008

PAZ035-036-056>059-063>066-230700-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-LANCASTER PA-
LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA-
130 AM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...DAUPHIN...
EASTERN PERRY...FRANKLIN...LANCASTER...LEBANON...SOUTH CENTRAL
FULTON...SOUTHWESTERN SCHUYLKILL AND YORK COUNTIES THROUGH 3 AM
EDT...

AT 127 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BERKELEY
SPRINGS TO LEITERSBURG TO 12 MILES SOUTH OF MANCHESTER...MOVING
NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR BIG COVE TANNERY AROUND 145 AM...FORT
LOUDON AROUND 200 AM...ROXBURY AROUND 215 AM...COLONEL DENNING STATE
PARK AROUND 230 AM...NEW BLOOMFIELD...HARRISBURG AND WILLOW STREET
AROUND 245 AM AND MILLERSBURG AROUND 300 AM.

LOCALIZED...STRONG WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE
POSSIBLE WITH THESE STORMS. A 30 MINUTE PERIOD OF VERY HEAVY RAIN
TOTALING UP TO ONE INCH WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 199 AND 295...I-70 BETWEEN
MILE MARKERS 167 AND 170...I-78 BETWEEN MILE MARKERS 0 AND 8...ALL OF
I-283.

FORECASTER: LAMBERT
Special weather statement, Jul 23, 2:07 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
207 AM EDT WED JUL 23 2008

PAZ004-230700-
WARREN PA-
207 AM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...

AT 200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 30 MILES NORTH OF
OIL CITY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR COLUMBUS AROUND 235 AM...SPRING CREEK AROUND
245 AM...BEAR LAKE AROUND 250 AM...LOTTSVILLE AROUND 255 AM AND
YOUNGSVILLE AROUND 300 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...AND STATE ROAD 59.

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:39 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Lancaster, York66 min
Jul 23, 2:22 AM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more68 min
Jul 23, 2:34 AM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry71 min
Jul 23, 2:36 AM EDTSevere Thunderstorm WarningCTPWarren54 min
Jul 23, 10:57 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more3 hr
Jul 23, 12:11 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 4 more3 hr
Jul 23, 1:45 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Sullivan3 hr
Jul 23, 3:13 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more3 hr
Jul 23, 3:55 PM EDTSevere Thunderstorm WarningCTPLancaster, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.